Alert archive / Wyoming / Special Weather Statements in 2012
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 31, 2012, 1:25 PM MDT for Laramie County, Wyoming. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 1:25 PM MDT (19:25 UTC)
- Expired
- Jul 31, 2012, 2:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 34 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 2225 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462 WWUS85 KCYS 311925 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 125 PM MDT TUE JUL 31 2012 NEZ054-WYZ118-119-312000- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE- 125 PM MDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND EXTREME SOUTHWESTERN KIMBALL COUNTIES UNTIL 200 PM MDT... AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HILLSDALE TO CARPENTER...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CARPENTER... BURNS... PINE BLUFFS... ALBIN... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 372 AND 402. && LAT...LON 4135 10467 4144 10406 4100 10405 4100 10460 TIME...MOT...LOC 1925Z 264DEG 30KT 4130 10449 4103 10443 $$ MAZUR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 31, 10:59 AM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 31, 10:59 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1059 AM MDT TUE JUL 31 2012 .AVIATION...18Z TAF ISSUANCE... VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH THE WEEKEND. SOME SHOWERS AND THUNDERSTORMS WILL BE OVER THE SOUTH PART OF THE CWA THIS AFTERNOON AND EVENING AND AGAIN ON WEDNESDAY. THE STRONGER STORMS WILL PRODUCE BRIEF MVFR CEILINGS AND VISIBILITIES IN RAIN AS WELL AS BRIEF WIND GUSTS TO 45 KNOTS. WESTERLY SURFACE WINDS WILL GYST AS HIGH AS 25 KNOTS THROUGH 01Z AND AGAIN ON WEDNESDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. && .PREVIOUS DISCUSSION.../ISSUED AT 353 AM MDT TUE JUL 31 2012/... SHORT TERM...TODAY THROUGH THURSDAY...CURRENT KCYS RADAR LOOP SHOWS A FEW SPRINKLES OR RAIN SHOWERS WEST OF THE LARAMIE RANGE EARLY THIS MORNING. MOST OF THIS ACTIVITY DOES NOT APPEAR TO BE REACHING THE GROUND WITH NO RAINFALL REPORTED ACROSS THE AREA. KEPT ISOLATED SHOWERS IN THE FORECAST THIS MORNING WITH A GREATER COVERAGE EXPECTED BY NOON OVER THE MOUNTAINS. KEPT POP BETWEEN 30 TO 40 PERCENT OVER THE HIGH PLAINS WITH POP NEAR 60 PERCENT ACROSS THE MOUNTAINS TODAY. LOWERED POP SLIGHTLY ACROSS THE HIGH PLAINS DUE TO THE LACK OF TSTORM COVERAGE YESTERDAY. MODELS DO NOT SHOW MUCH ACTIVITY TODAY EAST OF THE LARAMIE RANGE EXCEPT NEAR THE COLORADO BORDER...SO EXPECTED MORE OF THE SAME TODAY WITH HIGH TEMPERATURES IN THE MID 80S TO MID/UPPER 90S...WARMEST OVER WESTERN NEBRASKA. FOR WEDNESDAY...MODELS SHOW WESTERLY WINDS INCREASING ACROSS SOUTHEAST WYOMING. THIS WILL RESULT IN DRIER CONDITIONS WEST OF THE LARAMIE RANGE AS THE SUBTROPICAL MOISTURE PLUME BEGINS TO SHIFT EASTWARD. ISOLATED TO WIDELY SCATTERED SHOWERS AND TSTORMS ARE POSSIBLE ON WEDNESDAY...BUT MAINLY FURTHER SOUTH AND EAST FROM LARAMIE EASTWARD TO ALLIANCE AND MAYBE CHADRON NEBRASKA. THIS TREND WILL CONTINUE INTO THURSDAY AS A CANADIAN COLD FRONT BEGINS TO PUSH SOUTHWARD INTO MONTANA. ANY TSTORMS WILL LIKELY FORM NEAR A LLVL MOISTURE GRADIENT WHICH WILL PUSH EASTWARD ACROSS THE HIGH PLAINS. KEPT FORECAST DRY WITH POP BELOW 10 PERCENT AREAS NORTHWEST OF A LINE FROM LARAMIE TO CHADRON NEBRASKA. HIGH TEMPERATURES WILL REMAIN VERY WARM WITH HIGHS IN MID/UPPER 80S TO UPPER 90S. LONG TERM...THURSDAY NIGHT THROUGH MONDAY... EXTENDED MODELS CONTINUE TO SHOW DRIER CONDITIONS SETTING IN FOR LATTER PORTIONS OF THE WORK WEEK AND THROUGH THE WEEKEND. UPPER LEVEL RIDGE WILL FLATTEN OUT WITH ZONAL FLOW OVER THE WESTERN 2/3RDS OF THE CONUS BY THURSDAY. AS THE UPPER LEVEL RIDGE WHICH HAS BEEN A NEARLY PERMANENT FIXTURE THE LAST SEVERAL WEEKS IS SUPPRESSED SOUTHWARD...MONSOON MOISTURE WILL ALSO BE PUSHED SOUTH OF THE FORECAST AREA. AT THE SAME TIME DRY WESTERLY FLOW ALOFT WILL SET IT...MAKING CHANCES FOR MEASURABLE PRECIPITATION VERY LOW. A STRONG SHORT WAVE MOVING ALONG THE CANADIAN/US BORDER FRIDAY WILL FURTHER SUPPRESS THE RIDGE WHILE ALSO DRIVING A RELATIVELY STRONG COLD FRONT THROUGH THE AREA. MAY BE ABLE TO SQUEEZE OUT A FEW SPRINKLES NEAR THE FRONT FRIDAY AFTERNOON/EVENING IN THE NORTHERN FORECAST AREA...BUT GIVEN THE MAIN UPPER FORCING IN MONTANA AND VERY DRY LOW LEVELS...EVEN SPRINKLES MAY BE A STRETCH. BEHIND THE FRONT IT WILL BE MUCH COOLER SATURDAY...AT LEAST FOR AREAS EAST OF THE LARAMIE RANGE. WEST OF THE LARAMIE RANGE THE COLD FRONT SHOULD WASH OUT AND MIX OUT WITH WARMER AIR ALOFT MIXING TO THE SURFACE. MAINLY LOOKING AT HIGHS IN THE 80S ACROSS THE FORECAST AREA SATURDAY WITH A FEW 70S POSSIBLE. TEMPERATURES WILL BEGIN TO REBOUND SATURDAY AS THE UPPER RIDGE BEGINS TO BUILD ACROSS THE INTER MOUNTAIN WEST. HIGH TEMPERATURES SUNDAY SHOULD BE BACK TO NEAR NORMAL BUT BY MONDAY IT COULD BE DOWN RIGHT HOT. 700 MB TEMPERATURES OFF THE 12Z GFS AND ECMWF 15 TO 20 CELSIUS...WHICH IS AS WARM AS THEY HAVE BEEN ALL YEAR. ASSUMING THE MODELS ARE CORRECT...HIGHS SHOULD BE BACK INTO THE 90S WITH 100 DEGREE READINGS INTO THE NEBRASKA PANHANDLE. && .AVIATION...12Z TAF ISSUANCE... WEATHER CONDITIONS TODAY WILL BE SIMILAR TO THE LAST SEVERAL DAYS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE WITH A FEW SHOWERS AND THUNDERSTORMS. OUTSIDE OF STRONGER THUNDERSTORM CELLS...VFR IS EXPECTED ACROSS THE AREA THROUGH THE TAF PERIOD. && .FIRE WEATHER...SUBRTROPICAL MOISTURE WILL BEGIN TO SLIDE EASTWARD TODAY AND WEDNESDAY AS WESTERLY WINDS DEVELOP AHEAD OF A CANADIAN COLD FRONT...WHICH WILL IMPACT THE AREA STARTING ON FRIDAY. ANOTHER ROUND OF AFTERNOON/EVENING SHOWERS AND TSTORMS ARE EXPECTED TODAY WITH LESS COVERAGE EXPECTED ON WEDNESDAY. GUSTY ERRATIC OUTFLOW WINDS WILL BE THE MAIN CONCERN WITH THESE STORMS WITH GUSTS UP TO 45 MPH. DAYTIME MINIMUM HUMIDITIES WILL REMAIN BETWEEN 20 TO 30 PERCENT TODAY...TRENDING LOWER BY WEDNESDAY WITH VALUES IN THE MIDDLE TEENS IN A FEW LOCATIONS. MODERATE FIRE WEATHER CONCERNS DURING THE MIDDLE OF THIS WEEK ARE EXPECTED TO BECOME HIGH BY THURSDAY AND ESPECIALLY ON FRIDAY WITH WESTERLY WINDS INCREASING TO OVER 30 MPH AHEAD OF THE COLD FRONT...WITH HUMIDITIES NEAR 10 PERCENT DURING THE DAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...LIEBL UPDATE...WEILAND
Hazardous weather outlook, Jul 31, 11:25 AM MDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1125 AM MDT TUE JUL 31 2012 WYZ101>119-011730- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1125 AM MDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON AND MOVE EASTWARD INTO THE PLAINS. SOME STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS AS HIGH AS 50 MPH...ESPECIALLY NEAR THE COLORADO BORDER. THUNDERSTORMS WILL WEAKEN AND DECREASE IN COVERAGE THIS EVENING WITH ONLY A FEW LIGHT RAIN SHOWERS POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST WYOMING WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT GUSTY WINDS WILL BE POSSIBLE WITH SOME THUNDERSTORMS. VERY DRY CONDITIONS WILL COMBINE WITH BREEZY WESTERLY WINDS TO ELEVATE FIRE WEATHER CONCERNS ACROSS SOUTHEAST WYOMING ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-011730- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1125 AM MDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS WILL PRODUCE WIND GUSTS AS HIGH AS 50 MPH...ESPECIALLY IN THE SOUTHERN HALF OF THE PANHANDLE. THUNDERSTORMS WILL DISSIPATE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NEBRASKA PANHANDLE WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT GUSTY WINDS WILL BE POSSIBLE WITH SOME THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 31, 12:29 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1229 PM MDT TUE JUL 31 2012 WYZ116>118-311900- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 1229 PM MDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 100 PM MDT... AT 1225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRYSTAL LAKE RESERVOIR TO 11 MILES SOUTH OF CRYSTAL LAKE CAMPGROUND...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CHEYENNE... WARREN AF BASE... FRONTIER PARK... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 340 AND 363. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9. && LAT...LON 4100 10522 4122 10523 4127 10480 4100 10477 TIME...MOT...LOC 1828Z 269DEG 28KT 4120 10513 4101 10510 MAZUR
Special weather statement, Jul 31, 12:56 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1256 PM MDT TUE JUL 31 2012 WYZ117>119-311930- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 1256 PM MDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 130 PM MDT... AT 1251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF NORTH CHEYENNE TO 5 MILES NORTHEAST OF NATURAL FORT REST AREA...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CHEYENNE... HILLSDALE... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 354 AND 381. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9. && LAT...LON 4127 10498 4133 10446 4100 10444 4099 10495 TIME...MOT...LOC 1856Z 271DEG 27KT 4127 10482 4100 10479 MAZUR
Special weather statement, Jul 31, 1:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 125 PM MDT TUE JUL 31 2012 NEZ054-WYZ118-119-312000- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE- 125 PM MDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND EXTREME SOUTHWESTERN KIMBALL COUNTIES UNTIL 200 PM MDT... AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HILLSDALE TO CARPENTER...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CARPENTER... BURNS... PINE BLUFFS... ALBIN... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 372 AND 402. && LAT...LON 4135 10467 4144 10406 4100 10405 4100 10460 TIME...MOT...LOC 1925Z 264DEG 30KT 4130 10449 4103 10443 MAZUR
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:29 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jul 31, 12:56 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
Nearby
Special Weather Statements in Wyoming, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.